MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age of time of event: 18yrs or older.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The 50% stenosed target lesion was located in the non-tortuous and mildly calcified right anterior tibial artery.A 2.0mm x 150mm x 150cm coyote balloon catheter was advanced onto the 014 300cm thruway guidewire for dilatation.However, the balloon and the guidewire were stuck together.The two devices were completely removed from the patient's body and the procedure was completed with a new wire and another of the same balloon.There were no patient complications reported.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The 50% stenosed target lesion was located in the non-tortuous and mildly calcified right anterior tibial artery.A 2.0mm x 150mm x 150cm coyote balloon catheter was advanced onto the.014, 300cm thruway guidewire for dilatation.However, the balloon and the guidewire were stuck together.The two devices were completely removed from the patient's body and the procedure was completed with a new wire and another of the same balloon.There were no patient complications reported.It was further reported that when the physician realized there was an issue advancing the balloon, they tried pulling the balloon back over the wire and also simply pulling the wire.When these attempts failed, the system was pulled.
 
Additional Manufacturer Narrative
Age of time of event: 18yrs or older.Device evaluated by mfr.: returned product consisted of a coyote balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was tightly folded.Microscopic inspection revealed tip damage.The balloon was buckled starting at the proximal end and extending 7.5cm distally.A guidewire was inside the device and was able to be removed out the distal end of the balloon.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8902359
Report Number2134265-2019-09314
Device Sequence Number18892921
Product Code DQY
UDI-Device Identifier08714729796459
UDI-Public08714729796459
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0023628563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1